Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 25, NWS Dodge City, KS

May 27, 200627 counties in Kansas

NWS Dodge City, KS issued this wind advisory at May 27, 2006, 3:22 AM CDT for 27 counties in Kansas. It took effect at May 27, 2006, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 27, 2006, 3:22 AM CDT (08:22 UTC)
In effect from
May 27, 2006, 9:00 AM CDT
Expired
May 27, 2006, 8:00 PM CDT
In force
11 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2423 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 270822
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
322 AM CDT SAT MAY 27 2006

...STRONG SOUTH WINDS EXPECTED TODAY ACROSS WESTERN KANSAS...

.SURFACE LOW PRESSURE WILL STRENGTHEN OVER EASTERN WYOMING AS AN
UPPER LEVEL TROUGH APPROACHES FROM THE WEST. AS IT DOES, THE
PRESSURE GRADIENT ACROSS KANSAS WILL TIGHTEN UP AND THIS WILL LEAD
TO STRONG SOUTH WINDS ACROSS THE AREA. WINDS SHOULD BEGIN TO
SUBSIDE BELOW ADVISORY CRITERIA BY EARLY THIS EVENING.

KSZ030-031-043>046-061>066-074>081-084>090-271630-
/O.NEW.KDDC.WI.Y.0025.060527T1400Z-060528T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
322 AM CDT SAT MAY 27 2006 /222 AM MDT SAT MAY 27 2006/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING
TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS WESTERN KANSAS TODAY. THE STRONG WINDS WILL BEGIN BY AROUND
9 AM AND WILL SUBSIDE SOME BY AROUND 8 PM THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

LACY
3 follow-up statements
000 
WWUS73 KDDC 271614
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1114 AM CDT SAT MAY 27 2006

...STRONG SOUTH WINDS EXPECTED THIS AFTERNOON ACROSS WESTERN KANSAS...

.SURFACE LOW PRESSURE WILL STRENGTHEN OVER EASTERN WYOMING AS AN
UPPER LEVEL TROUGH APPROACHES FROM THE WEST. AS IT DOES... THE
PRESSURE GRADIENT ACROSS KANSAS WILL TIGHTEN UP AND THIS WILL
LEAD TO STRONG SOUTH WINDS ACROSS THE AREA. WINDS SHOULD BEGIN TO
SUBSIDE BELOW ADVISORY CRITERIA BY EARLY THIS EVENING.

KSZ030-031-043>046-061>066-074>081-084>090-280015-
/O.CON.KDDC.WI.Y.0025.000000T0000Z-060528T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1114 AM CDT SAT MAY 27 2006 /1014 AM MDT SAT MAY 27 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS WESTERN KANSAS THIS AFTERNOON. THE STRONG WINDS WILL BEGIN
TO SUBSIDE SOME BY AROUND 8 PM THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

18
000 
WWUS73 KDDC 271914
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
214 PM CDT SAT MAY 27 2006

...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EARLY EVENING...

.A STRENGTHENING LOW PRESSURE SYSTEM AT THE SURFACE OVER EASTERN
COLORADO WILL KEEP SOUTHERLY WINDS IN THE 25 TO 35 MPH RANGE.
WINDS WILL BEGIN TO SUBSIDE BELOW ADVISORY CRITERIA TOWARDS SUNSET.

KSZ030-031-043>046-061>066-074>081-084>090-280100-
/O.CON.KDDC.WI.Y.0025.000000T0000Z-060528T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
214 PM CDT SAT MAY 27 2006 /114 PM MDT SAT MAY 27 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE ACROSS
WESTERN KANSAS. THE STRONG WINDS WILL BEGIN TO SUBSIDE SOME BY
AROUND 8 PM THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

18
000 
WWUS73 KDDC 280057
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT SAT MAY 27 2006

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

.AS THE REGION APPROACHED SUNSET, WINDS ARE GRADUALLY DIMINISHING
AND HAVE ALREADY FALLEN BELOW ADVIOSRY CRITERIA IN MOST AREAS. FOR
THE REST OF TONIGHT WINDS WILL REMAIN OUT OF THE SOUTH AND STILL
ON THE BREEZY SIDE WITH SPEEDS OF 20 TO 25 MPH.

KSZ030-031-043>046-061>066-074>081-084>090-280200-
/O.EXP.KDDC.WI.Y.0025.000000T0000Z-060528T0100Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
757 PM CDT SAT MAY 27 2006 /657 PM MDT SAT MAY 27 2006/

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING. 

$$

JOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 27, 2:08 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, May 27, 2:08 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
208 AM CDT SAT MAY 27 2006

.DISCUSSION...

DAYS 1-2...

MAIN FORECAST CHALLENGES WILL BE WINDS AND TSTORM CHANCES ALONG
THE DRYLINE THIS WEEKEND.

UPPER FLOW OVER THE CENTRAL PLAINS BECOMES SOUTHWESTERLY AS
HEIGHTS CONTINUE TO LOWER OUT WEST. AT THE SURFACE A DRYLINE WILL
MIX EAST TO ALONG A GCK TO LBL LINE THIS AFTERNOON WITH HEATING
BEING SUFFICIENT TO ERODE THE CAP IN SPOTS ALLOWING FOR ISOLATED
TO WIDELY SCATTERED CONVECTION. WILL CARRY SLGT CHC POPS AHEAD OF
THE DRYLINE. GIVEN THE INSTABILITY AND STEEP LAPSE RATES STORMS
COULD BE SEVERE WITH HAIL AND STRONG WINDS IF THEY DEVELOP.

WITH 5 4MB CONTOURS OF MSLP ACROSS KS TODAY, THE PRESSURE GRADIENT
DEFINATELY SUPPORTS WIND ADVISORY CRITERIA. BOTH THE WRF AND NAM
SHOW 25KTS AT THE SURFACE WHICH IS USUALLY A SLAM DUNK FOR
ADVISORY. WILL HOIST THE WIND ADVISORY FOR THE WHOLE CWA FROM
ABOUT 16Z TO 1Z THIS EVENING.

SIMILAR SETUP FOR SUNDAY COMPARED TO TODAY WITH THE DRYLINE
POSSIBLY MIXING A BIT FARTHER EAST. RIGHT NOW CONVECTIVE COVERAGE
LOOKS SPARSE AT BEST AS THE WRF SHOWS A MUCH WEAKER SIGNAL
COMPARED TO TODAY.

THE PRESSURE GRADIENT ON SUNDAY WILL NOT BE QUITE AS STRONG AS
TODAY BUT WINDS MAY STILL FLIRT WITH ADVISORY CRITERIA AT TIMES.

DAYS 3-7...

AGAIN NOT MANY CHANGES MADE TO EXTENDED.  MODELS STILL DIFFER ON
TIMING OF FRONTAL PASSAGE.  IT DOES LOOK LIKE AN ACTIVE CONVECTIVE
PERIOD BEGINNING MONDAY AND CONTINUING THROUGH WEDNESDAY ACROSS AREA
WITH PLENTY OF DEEP GULF MOISTURE MOVING UP INTO AREA WITH MODELS
SHOWING 850MB DEW POINTS OF UP TO +14C OVER WESTERN KS.  FRONTAL
BOUNDARY WILL BE IN PLACE AND UPPER LEVEL FLOW WILL BE SOUTHWEST TO
START NEXT WEEK BUT SWITCHING AROUND TO THE NW BY THU.  DID RAISE
POPS FOR WED INTO THE CHANCE CATEGORY AND LOWERED TEMPERATURES A BIT
FOR LATE IN THE WEEK.  OTHERWISE PREVIOUS FORECAST LOOKS GOOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  96  69  98  65 /  20  20   0  10
GCK  99  65  98  59 /  10  10   0   0
EHA  98  59  97  60 /   0   0   0   0
LBL  99  65  98  61 /  10  10   0   0
HYS  96  69  99  63 /  10  10   0  10
P28  95  71  96  70 /  10  10   0  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 8 PM
CDT /7 PM MDT/ THIS EVENING FOR KSZ030-KSZ031-KSZ043-KSZ044-
KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-KSZ065-KSZ066-KSZ074-
KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-KSZ081-KSZ084-KSZ085-
KSZ086-KSZ087-KSZ088-KSZ089-KSZ090.

&&

FN27/28
LACY/GRZYWACZ
Hazardous weather outlook, May 26, 4:02 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
402 AM CDT FRI MAY 26 2006

KSZ030-031-043>046-061>066-074>081-084>090-270915-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
402 AM CDT FRI MAY 26 2006 /302 AM MDT FRI MAY 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON
ALONG AND NORTH OF A SCOTT CITY TO LARNED LINE ALONG A RETREATING
WARM FRONT. OTHER ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP NEAR THE COLORADO BORDER ALONG A LEE TROUGH.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, ANY OF
THESE STORMS THAT DEVELOP COULD BECOME SEVERE BRIEFLY AND WOULD BE
CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE
SIZE OF NICKELS. ALL OF THE ACTIVITY IS EXPECTED TO MOVE NORTHEAST
ACROSS WESTERN KANSAS. THE STORMS SHOULD EITHER WEAKEN OR MOVE OUT
OF THE AREA BY AROUND 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE ALONG A DRYLINE
SATURDAY AND SUNDAY EAST OF A SCOTT CITY TO LIBERAL LINE AND WEST
OF A HAYS TO COLDWATER LINE. IF A STORM DOES DEVELOP IT WOULD BE
CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND DAMAGING
STRAIGHT LINE WINDS.

THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MIDWEEK AS A FRONTAL
BOUNDARY STALLS OUT ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

LACY

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:10 PM CDTSevere Thunderstorm WarningDDCGray33 min
May 26, 7:29 PM CDTSevere Thunderstorm WarningDDCFord46 min
May 26, 8:17 PM CDTSevere Thunderstorm WarningDDCTrego43 min
May 26, 9:01 PM CDTHigh Wind WarningDDCHodgeman59 min

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.